MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-05-27-135
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Visipro stent was implanted in the superior mesenteric artery.It was reported that stent fracture occurred a few months after deployment.Patient complained of abdominal pain and was re-imaged to find the original stent in two pieces.No further patient injury was reported for this event.
 
Additional Manufacturer Narrative
Implanted date: month and year valid additional information: the visipro stent was used to treat a proximal superior mesenteric artery stenosis which was visualized by angiography and ivus.Lesion exhibited 90% stenosis.The vessel was cannulated, with some difficulty due to vessel angulation, using a 5fr angled catheter.A non-medtronic guidewire was inserted and the stenosis was pre-dilated using a 3mm pta balloon catheter.A visipro balloon expandable stent was placed without difficulty across the lesion.The stent balloon was inflated to 8atm.The stent delivery system was removed without complication.A follow-up angiogram was performed, and the stent was intact and did not appear to need post dilatation and showed satisfactory resolution of the stenosis.An ivus catheter was inserted to determine stent apposition.No further stent dilatation was needed.All catheters and the sheath were removed without complication.The site was dressed, and pressure dressing was applied.The patient recovered fully in the pacu in stable condition and discharged the next day without complication.The stent fracture was observed approximately 4 months post procedure.Patient had a repeat stenting procedure carried out 2.5 weeks post fracture identification.A visi pro stent was placed in the proximal superior mesenteric artery to cover the fractured area.Procedure was successful, patient has been discharged without complication.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9480456
Report Number2183870-2019-00592
Device Sequence Number258953
Product Code FGE
UDI-Device Identifier00643169787605
UDI-Public00643169787605
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Catalogue NumberPXB35-05-27-135
Device Lot NumberA853923
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/31/2019
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient Weight48